Oklahoma, 2024

Drought in Oklahoma, December 1 to 31, 2024

December 1 to 31, 2024 · NWS TSA · 2 events in 2 counties and zones

Three and a half to nine inches of rain fell across southeastern Oklahoma in December, resulting in above normal rainfall across the region during the month. This corresponded to 100 to 200 percent of the normal average precipitation for the month across most of the region.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Three and a half to nine inches of rain fell across southeastern Oklahoma in December, resulting in above normal rainfall across the region during the month. This corresponded to 100 to 200 percent of the normal average precipitation for the month across most of the region. As a result of this widespread heavy rainfall, severe (D2) drought conditions across portions of Choctaw and Pushmataha Counties improved to moderate (D1) drought conditions or better by the end of the month. Monetary damage estimates as a result of the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 10:46 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 30, 10:46 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1046 PM CST Sat Nov 30 2024

...New AVIATION...

.UPDATE...
Issued at 921 PM CST Sat Nov 30 2024

Low clouds currently moving into portions of far northeast
Oklahoma this evening. Clouds will continue spreading south into
the region overnight, mainly impacting areas north of I-40. Low
temperatures still appear on track with no major changes
anticipated this evening.

&&

.SHORT TERM...
(Through Tonight)
Issued at 201 PM CST Sat Nov 30 2024

The cold front is beginning to move into parts of northeast
Oklahoma, with winds across Osage County shifting to a more
northwesterly versus simply westerly direction currently. The
front will continue to push southward this evening, likely
clearing the area by midnight. Overnight lows will be noticeably
cooler across much of eastern Oklahoma, with expected low cloud
development late tonight in far northeast Oklahoma and northwest
Arkansas likely to keep temperatures warmer than they otherwise
would be. The potential for fog development in parts of far
northeast Oklahoma and northwest Arkansas is nonzero, with a few
of the CAMs pointing in that direction. Overall, though, think
that potential is low enough to not include in the forecast at
this point.

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 201 PM CST Sat Nov 30 2024

The coldest air behind today's front is expected to remain to the
north and east of the forecast area, although areas north of I-40
will see highs tomorrow around 5 to 10 degrees lower than today.
Things should still remain near to just above seasonal normals
south of I-40. Surface high pressure will slide to the east
during the day and into the overnight tomorrow. Another cold front
will push through the area Monday, with a similar north to south
gradient in afternoon temperatures to Sunday expected to result.
The high pressure behind this second front looks to have more
impact on low temperatures than the previous one, with widespread
lows right around 20 degrees likely Tuesday morning north of
Highway 412. This surface high will move into the southeastern
United States by late Tuesday, with southerly winds returning for
Wednesday ahead of yet another cold front. Wednesday afternoon's
temperatures will reach above normal levels in most of the area
prior to the frontal passage late in the day. Deep layer moisture
return to our south still looks to graze southeast Oklahoma on
Wednesday, supporting the continued low POPs offered by the NBM.
However, the trend has been a faster exit in this potential than
the NBM depicts. Therefore, low POPs have been removed after
Thursday morning. Temperatures for the latter part of the week and
into the weekend should return to below normal levels behind the
mid week front.

&&

.AVIATION...
(06Z TAFS)
Issued at 1046 PM CST Sat Nov 30 2024

A cold front has brought northerly winds to the region, but winds
will remain fairly light through the period. Low stratus will
impact NE OK and NW AR through the morning hours tomorrow, with
greatest coverage expected across NW AR sites. Low MVFR to IFR
cigs can be expected, scattering out by tomorrow afternoon when
skies become clear and VFR conditions prevail.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   28  49  28  48 /   0   0   0   0
FSM   33  56  31  56 /   0   0   0   0
MLC   29  56  29  56 /   0   0   0   0
BVO   23  47  23  47 /   0   0   0   0
FYV   25  52  25  51 /   0   0   0   0
BYV   28  47  28  48 /   0   0   0   0
MKO   30  51  29  51 /   0   0   0   0
MIO   26  46  25  45 /   0   0   0   0
F10   28  53  29  53 /   0   0   0   0
HHW   31  59  31  57 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....22
AVIATION...04
Hazardous weather outlook, Nov 30, 4:50 PM CST, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CST Sat Nov 30 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CST Sat Nov 30 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is anticipated.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY THROUGH FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Much cooler conditions will settle over the area Sunday and Monday.
Temperatures will warm by the middle part of next week, along with
low chances for showers across southeast Oklahoma Wednesday
through Friday.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Choctaw

When
December 1, 12:00 AM CST to December 31, 12:00 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
December 1, 12:00 AM CST to December 31, 12:00 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, December 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1223724, 1223725.